Welcome! Log in or Register

Junior Disprol

  • image
8 Reviews

A paracetamol-based product that aims to help to relieve pain and reduce fever in children

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    8 Reviews
    Sort by:
    • More +
      17.03.2012 16:59
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      A good childrens paracetamol

      I have two children who are now 7 and 8 years old, and even though they don't seem to get poorly quite as often now thankfully I do always make sure I keep a paracetamol based product in the house at all times. I am a big fan of Calpol but not the price, so often I will buy a shop's own brand as I find they work just as effective as their more expensive counterparts. As I live close by to a Superdrug store I tend to buy medicines and toiletries from there for convenience of locality, however they only do their own version of these medicines in sachets only, which used to be convenient for when my boys were babies but not so much now. I recently spotted a bottle of Disprol (formerly called 'Junior Disprol') which my local branch has only just started stocking and as the price seemed the lowest out of all of the other brands I decided to give it a go..

      Disprol is a paracetamol based suspension which is suitable for children from age just 3 months plus. There are several guidelines on the side of the box such as the amount of spoonfuls for each age bracket etc, but if interested then this information is clearly visible on the side of the packaging.

      The suspension comes housed in a thin cardboard box and has a familiarity about it appearance wise to Calpol, being predominantly pink with a 'happy' looking child on the front. The logo is in quite a bold blue and white font so the whole packaging does stand out I suppose but as mentioned looks like the Calpol packaging so isn't instantly recognisable as being Disprol, however the brightness of the box is eye catching.

      Inside the box is a reasonable sized 100 ml bottle of suspension, a leaflet with instructions on how to take the medicine/ ingredients and side effects etc and a small plastic measuring spoon which is a 5 ml and with a halfway marker for 2.5 ml if giving to babies.

      The bottle itself is a thick brown glass that has a slight transparency to it so the liquid is just about visible but only just. There are the usual warnings on the label which is wrapped around the centre of the bottle and again this is in a bright pink with blue and white so it does stand out. To access the suspension there is a child safety screw top cap which is placed firmly on top and opens in the usual way.

      Disprol can give effective pain relief from the following:

      Toothache
      Fever
      Sore throat
      Headache
      Cold and flu symptoms
      General aches and pains


      My experience of giving this to my children:
      My children definitely take after me as far as being 'poorly' is concerned as when I was younger I caught every cough and cold going, not to mention a very bad bout of glandular fever aged 14 which left me constantly with sore throats. My older son Kieran has always been the one who gets more earache and colds whereas my younger son Zak has a weak chest due to having pneumonia a few years ago so if he gets a hint of a cold it goes to his chest and he ends up normally with some kind of fever - hence the reason I go through a lot of paracetamol. Luckily neither of my boys have been too poorly the past year but just before Christmas 2011 Zak had a bad cold which turned into a chest infection an along with antibiotics the doctor advised to give regular doses of paracetamol.

      Even though my doctor did give me a bottle on prescription, their own paracetamol tastes quite frankly disgusting and Zak just wouldn't take it so I nipped up to Superdrug for Calpol which is when I saw the Disprol. Calpol can cost in the region of £2.60 - £3 so when I saw Disprol at £2.12 for the same size of 100 ml I thought it was worth trying.

      Disprol is clear with an iridescent appearance to it and is very thick in consistency though actually pours quite smoothly from the bottle. It is extremely sticky and gives off a subtle strawberry aroma though actually tastes more cherry like to me (I had a taste) and my sons which is bizarre as the packaging states it's banana flavour!

      Around the same time Zak was poorly Kieran also caught a heavy cold so I was giving both boys this around the same time and I have to say I was very pleased with how it worked. I found it reduced Zak's fever as quickly as other paracetamol based suspensions and seemed to reduce some of the discomfort generally caused with colds. As for Kieran, I found it worked just as effectively and helped ease his headache and earache without causing any drowsiness.

      All the 'technical' information can be found on and in the packaging so I don't feel the need to go too into detail as I just wanted to share my experience of how the product worked. I will briefly state that that it obviously contains paracetamol, methyl hydroxybenzoate, propyl hydroxybenzoate, glucose syrup and glycerol.

      I would highly recommend this as I've always bought Calpol since my children were babies but will in future source out Disprol as it works effectively and tastes pleasant (though certainly not of bananas) and most importantly of all it costs less than certain other brands.

      Available from most chemists and large supermarkets and costing from £2.10 upwards.

      Comments

      Login or register to add comments
      • More +
        21.03.2011 03:07
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        A great fast acting form of pain relief.

        I remember having to take Junior Disprol as a child and I loved the taste... weird child!
        Now they are known as Disprol but the packaging doesn't seem to have changed at all from what I can remember.

        My eldest son (9yrs) sometimes suffers with earache and lately Calpol doesn't seem to be doing anything much for him. He didn't like the thought of taking a tablet and I suddenly remembered these.
        They are soluble tablets that simply fizz and dissolve in water. They don't change the colour but there are still little teeny tiny white bits of tablet floating around the top. My son says they taste disgusting and I put a little drop of squash in the water and then he says he can't tell the difference, but they are apparently supposed to be lime flavoured?

        He takes 2 tablets and is right as rain within 20 minutes of taking of them, so yes they do work.

        Since having flu and being pregnant I wasn't sure if I could drink lemsip type drinks so I dissolved 2 disprol in a mug of hot water added a bit of squash and drank that instead. It tasted lovely!
        They seem to dissolve much quicker and better in boiling water too.

        They come in a box of 16.
        The box has a picture of a little boy on the front and he is surrounded in a pink colour, the word Disprol is written across the top.
        Inside the box is 2 packets. Each containing 8 tablets. The packs are foil and each tablet is individually sealed in it's own little foil pouch. The foil packs are emblazoned with Disprol written in orange lettering so even without the box it is easy to tell what they are.

        Disprol can be used for the following~

        Fever
        Toothache
        Headache
        Sore throat
        General aches and pains
        Cold & flu symptoms

        And can be used from 3 months +.
        It can be given to a younger child in a beaker or for an older child or me! In a glass.

        I can't remember exactly how much I paid for them or where I bought them but I know I paid under £2 for them. I think I may have bought them in the pharmacy but I honestly am not 100%!

        Comments

        Login or register to add comments
      • More +
        26.11.2009 09:41
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Even medicines have colourings

        Colourings in calpol and other paracetamols have been known to cause allergies, eczema and even rashes. There is eczema and allergies in my family. My mum has allergic reactions to the colourings in some tablets (especially the yellow ones). She now has to ask for colour free antibiotics.

        I decided the sensible thing would be to see my GP for paracetamol my 3 month old son had a terrible temperature. My GP prescribed the standard NHS paracetamol - both colourless and frankly tasteless. My son spat out this free paracetamol, no matter how well I thought I was squirting it into his mouth.

        Back to the drawing board! I went to a pharmacy and explained to them that I wanted a colour free paracetamol, hopefully with a hint of flavour. They were so helpful; we read the back of nearly every bottle on the shelf. This is when we found the Junior Disprol.

        The packaging was quite uninspiring, which is a shame because I think I would normally give this a miss if I found it on the shelf. It is a sugar free paracetamol, available for children aged 3 months or above. It helps provide pain relief from head aches, tooth ache, symptoms of flu and colds. Importantly it also provides effective relief from fever.

        I won't say it's the best product, because paracetamol is paracetamol, the only difference being the dose. However it has an acceptable taste (my son swallows this one) and it is colour free. We have used this with both of my sons.

        Comments

        Login or register to add comments
      • More +
        14.10.2008 15:11
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        amazing genuis that get my vote !

        a few months ago i was at the end of my tether .. i just couldnt get my kids kacey agd 3 and ben age 2 to take calpol,medised or any form of medicine it would go in with a fight and be spat back in my face ! i went in to the chemist feeling hopeless after the doctors just kept telling me to try mixing calpol in food etc none of it ever worked they were way too clued up on me ! after speaking to the lady at the chemist she showed me this packet of junior disprol that just dissolves in to water juice or whatever so at about £1.50 i thought right sounds good we will give it a go, so i didnt say a wrod to the kids, got home got them both a drink of juice and popped 2 little tablets in - waited a few mins so there was no evidence for them to question !! gave them their cups and stood back thinking please drink it ! within a few mins both beakers were empty and the mecicine had gone down a treat ! Now im never stuck and my poor kids dont have to suffer the torture of me shoving calpol down their necks - everyones happy - if any of the above sound familiar to you then you definatly need to try these - genuis !

        Comments

        Login or register to add comments
      • More +
        04.03.2001 06:14
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        I always though disprol came in tablet form but when my son was poorly I took him to the docters and they gave me disprol. I explained to the docter I did not like the idea of my soon taking tablets so the docter explained it was also avaliable in a syrup. Its not to thick, has a nice smell but is full of suger unlike calpol which you can buy suger free. You can buy all of these from over the counter or get a prescription from your docter although if you feel that there is something wrong with your child take he/she straight to the docter as they could be something seriously wrong. These medicines contain paracetomal and should only be given every four hours. They are not suitable for children under four months unless on the advice of a docter/health vistor. They releive pain and tempretures good if you have a child who is teething or has had an injection as they get straight to the pain.I have found that after a while calpol stops working but any medicine with paracetomal in is just as good. If your child is on any other medicines please remember to tell your docter or pharmacy as some medicines already contain paracetomal and to much paracetomal can cause an overdose. If this does happen take your child straight to hospital along with the bottle so they know what your child has taken and always remember to replace the lid properly so the child lock clicks when lid is secure.

        Comments

        Login or register to add comments
        • More +
          23.12.2000 02:36
          Very helpful
          (Rating)
          5 Comments

          Advantages

          Disadvantages

          It is terrible to see your children ill and even worse when you can persaude them to take any medicine. My daughter was really ill last year and her temperature was so high it was frightening. Everyone knows that paracetamol reduces temperature so I reached for the Calpol. Unfortuantly she refused to take it. As soon it was in her mouth she spat it back out. In a situation like this, Disprol comes into its own. It is a soluble paracetmol tablet that you can just disolve in their drinks and they dont even know its there. It is suitable for children from three months to 12 years and is very fast and effective. They work very well for high temperatures, aches and pains and toothache. As with most painkillers, you can only give them every four hours and no more than 4 times a day. I always make sure that I have a packet of these in my cupboard as they are just as effective as Calpol.

          Comments

          Login or register to add comments
          • More +
            23.12.2000 02:23
            Very helpful
            (Rating)
            4 Comments

            Advantages

            Disadvantages

            Well, you can tell it’s December, I’ve got two kids off school ill. My twelve-year-old has laryngitis; my six-year-old has fluid in her ears, a high temperature and swollen tonsils. Of course, these are all notorious viruses – meaning nope, they won’t get prescribed antibiotics, they won’t work. (Is it just me or are GPs prescribing fewer antibiotics these days?) The GP advised they drink lots of fluids (especially fruit juice for the vitamin C), eat lots of fresh fruit and vegetables, rest well and take paracetamol. They could be off school between three and five days – eek! My eldest, being twelve, can take adult tablets now. She was recently prescribed co-codamol. So once they’re twelve, the range of medication they can take expands. But what about little ones? Well, from about three months old, I used to give my poorly kids Calpol – you know, that ultra-sticky bright pink liquid stuff. When my eldest was a baby, I really didn’t know what else to use and although Calpol usually did the trick, it often ended up being knocked over, spat out or spilled everywhere – not nice! After a few years, Calpol seemed to become less effective so I used Calpol Six Plus for a while. Then one day, I decided to try something else. I had seen little boxes of Disprol (formerly known as Junior Disprol), so thought I’d try them. I have remained loyal to the brand ever since. Like Calpol, Disprol can be taken from the age of three months. Unlike Calpol, it is not sticky, messy or liable to be spat out. Each box contains sixteen small round white tablets, which are soluble. You just add the right amount to a glass of water or juice and wait for it to finish fizzing. With younger ones, you can put this in a trainer cup, of course. Even the sickest children will generally take a drink, so they make much less fuss than if they’re being forced to slurp a spoonful
            of the sticky pink stuff! Disprol is paracetamol based, so do be careful not to give your child anything else containing it. It can be so easy to give them a Lemsip type sachet for a cold, then a couple of Disprol for their temperature and that means they have had double the safe dose of paracetamol! These tablets contain 120mg of paracetamol plus other ingredients, including lime flavour. I haven’t actually tasted them to let you know about the flavour, but the kids don’t seem to think they taste of anything if you add them to their favourite flavour of squash. Disprol is used for bringing down a high temperature (If you haven’t got a thermometer, check the back of their neck or tummy with the back of your hand.), plus general aches and pains, toothache, headache, sore throat, colds and flu symptoms. It can also used after babies have been given their routine immunisations. As usual with paracetamol, the dose should be given with at least four hours between each one and no more than four doses per twenty-four hours. The recommended dosages are half to one tablet for babies aged between three months and a year, 1-2 tablets for children aged between one and six years old, then 2-4 tablets for kids aged 6-12 years. I find Disprol is especially effective for treating my six year old and as she is on the border of two doses, I can give her two tablets if she’s a bit hot or out of sorts, but up it to three if she seems particularly feverish or ill. Of course, if the symptoms persist, contact your GP. I took my kids to see the GP today. As your child gets older, you may notice Disprol becomes less effective. I find it still works well on my nine-year-old, but not so well on my son, who will be eleven in February. Priced at £1.39 for 16 tablets, it is also very reasonably priced. However, if you have an older child who needs a dosage of four tablets, a box this size will only last a da
            y! I asked in the chemist today, but they only sold those 16 tablet sized boxes. They didn’t mind me buying two though. (Some places can be funny about selling a lot of paracetamol at once, so you may be asked why you need a large quantity.) The boxes are cheerful too with a nice dark blue colour effect and photos of happy children on the front. The tablets come in squares of four, each one sealed securely, with the word ‘DISPROL’ printed across them in orange. This means that, even without the box, it is still obvious what they are. Overall, I find Disprol is excellent and something that every parent needs to keep in their medicine cupboard. Being in tablet form, it is light and easy to carry, as it won’t spill in your bag. The only disadvantage (besides not being able to buy a bigger sized box) is that the tablets never seem to dissolve completely, usually leaving a few white gritty bits – but these are swallowed easily and don’t present a problem.

            Comments

            Login or register to add comments
            • More +
              10.09.2000 19:30

              Advantages

              Disadvantages

              My son who is 9, being Dyspraxic has been told that he can’t take paracetamol as a children’s painkiller but to take CALPOL instead. I have never given my children Calpol as it has a different reaction than in other children. Calpol in most children reacts as a painkiller ad makes a lot of children sleepy. Not my two! It makes them hyperactive and keeps them crying with pain and insomnia. Not what most parents cherish. Now I have turned to JUNIOR DISPROL- instead and the results are brilliant. It relieves pain in toothaches and earaches, it helps them to sleep when the pain is eased and most of all it can be sugar-free too!! Not available on prescription is a drawback because it can be expensive yet it is still worth its weight in gold for a child crying free night.

              Comments

              Login or register to add comments
          • Product Details

            A paracetamol-based product that aims to help to relieve pain and reduce fever in children